Advertisement

 

 

A severe hypersensitivity reaction to abacavir following re-challenge.

A severe hypersensitivity reaction to abacavir following re-challenge.
Author Information (click to view)

Todd S, Emerson CR,


Todd S, Emerson CR, (click to view)

Todd S, Emerson CR,

Advertisement
Share on FacebookTweet about this on TwitterShare on LinkedIn

International journal of STD & AIDS 2016 8 16() pii

Abstract

We report this case to highlight the possibility of a severe hypersensitivity reaction as an important potential consequence of couples, living with HIV, sharing anti-retroviral treatment. An HIV-1 positive and carrier of HLA-B*57:01 allele, treatment experienced man was commenced one pill Regimen Stribild (tenofovir, emtricitabine, elvitegravir and cobicistat) in July 2015. On running short of medication, he admitted to sharing his partner’s treatment (Triumeq; abacavir, lamivudine and dolutegravir). On the second occasion, re-introduction resulted in whole body rash 4 h post dose and was associated with fever, respiratory symptoms, headache and vomiting. On examination, he was pyrexic, tachyponeic, tachycardiac and hypotensive. Hypersensitivity to abacavir can cause significant morbidity. Re-challenge can result in a more rapid, severe and potentially life-threatening reaction. This potentially could become an increasing problem with more couples, living with HIV, sharing medication.

Submit a Comment

Your email address will not be published. Required fields are marked *

6 + 3 =

[ HIDE/SHOW ]